MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PPCVISP8FSCPOLYINT; IMPLANTABLE PORT

BARD ACCESS SYSTEMS PPCVISP8FSCPOLYINT; IMPLANTABLE PORT
Model Number 1608362
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Medical device: expiration date: 12/2018.
 
Event or Problem Description
It was reported that upon removal of a port device, the port catheter was found allegedly broken with a segment of the port catheter remaining in cuff of the port body.It was further reported that the broken catheter segment migrated to the right ventricle.Reportedly, both segments were removed.There was no report of patient status post removal.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was performed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one clearvue isp port and polyurethane catheter were returned.A visual and tactile evaluation was performed.The sample was retuend in two segments.The catheter was noted to be broken just distal to the port stem.A small segment of catheter remained assembled under the cath-lock on the port stem.The depth markers were observed worn above depth marker 38.The break surface was observed to be a combination of smooth and rough textures, with some visible striations.Nothing remarkable was observed during tactile evaluation.Therefore, the investigation is confirmed for a broken catheter, specifically for a break at the stem.The definitive root cause could not be determined based upon available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
PPCVISP8FSCPOLYINT
Common Device Name
IMPLANTABLE PORT
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8462757
Report Number3006260740-2019-00718
Device Sequence Number2989153
Product Code LJT
UDI-Device Identifier00801741108082
UDI-Public(01)00801741108082
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K150514
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1608362
Device Catalogue Number1608362
Device Lot NumberREBW0478
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer04/27/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight59